Format

Send to

Choose Destination
Klin Monbl Augenheilkd. 1996 Nov;209(5):318-21.

[Acute band-shaped keratopathy after intraocular fibrinolysis with recombinant tissue plasminogen activator (rt-PA)].

[Article in German]

Author information

1
Augenklinik, Heinrich-Heine-Universität Düsseldorf.

Abstract

BACKGROUND:

Intraocular fibrinolysis with recombinant tissue-plasminogen activator (rt-PA) in patients with severe fibrin reactions following anterior segment surgery is widely accepted because of the low complication rate.

CASES:

We present two eyes of two patients developing acute bandkeratopathy within the first week after intraocular rt-PA fibrinolysis (10 mg/100 ml). In the first patient, calcium deposition occurred inferiorly of the optic axis without visual impairment. In the second patient, a dense bandkeratopathy reaching from limbus to limbus developed, with a severe decrease of vision. A corneal abrasion together with the chelating agent disodium ethylene diamine tetra-acetate (EDTA) 0.5% in neutral solution led only to an incomplete resolution of the depositions.

CONCLUSIONS:

Acute development of a bandkeratopathy is very rare. Several risk factors are identified so far, e.g. the use of phosphate containing eye drops. Their interactions and the possible pathomechanism are discussed in detail. The close coincidence of intraocular rt-PA fibrinolysis and acute band-keratopathy in our two patients is in favor of an at least additive causative role of rt-PA fibrinolysis. Therefore, the indication should be limited to severe fibrin reactions and local application of phosphate containing drugs should be avoided.

PMID:
9044983
DOI:
10.1055/s-2008-1035327
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center